Posted by: debbie | 2009-10-07

anxiety attacks

Hi Doc. Im having anxiety attacks and my psychiatrist has given me Alzam to cope. I am also on adco mirteron long term, but every now and then I have an anxiety attack for no reason lasting anything from a few days to a few weeks. Is it ok for me to take Alzam for a while, I am worried I will become addicted. I take them when I feel one coming on, but it makes me so tired, I can fall asleep right here, so not good for my job. I am having CBT with my psychologist as well. I honestly dont know why I am having these attacks at the moment. Please advise. Thanks.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Obviously you need to discuss all this with your psychiatrist. With the meds you describe, one would expect the anxiety attacks to end. Especially if you are also learning / using CBT, which should give you a grip on the anxiety, and a better way of dealing with it when i arises.
Alzam is one of a family of sedative tranquillizers which does have a potential for some people to become dependent on them. This is more likely in people who use them daily for more than a couple of months, and in people who enjoy the woozy feeling it may give them, rather than in people who use the meds strictly as the psychiatrist advises and only for relief of symptoms during a significant anxiety attack. Then addiction is not likely to become a problem. Also, you are sensible and aware of this risk, so if you found yourself tempted to take them when not needed, or unduly looking fotward to the next dose, you would discuss this with your shrink and not let it become a problem.
Yes, it's curious as to why you might be having more anxiety attacks at present. Apart from the obvious, looking for stressing situations which may have arisen --- have you perhaps begun taking some other medication, for a non-psychiatric condition ? Sometimes. some of those may stoke the fires of anxiety.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.